How long do I remain on the progesterone cream?
I am 33 years old and have been using the NatPro progesterone cream since end of May 2013. For the past 3 months, I've been using 332mg/day. I apply 1tsp in the morning and 1tsp before bed. Upon the advice of my naturopathic doctor, I've been taking the progesterone cream every day, including days of my cycle, in order to restore adrenal health, letting my cycle do as it pretty much pleases :)
I do have some PCOS symptoms like hair loss, facial hair, and irregular periods. I've had some improvements in my mood and my hair since using the cream. However, my last three periods have been a little strange. Before using the cream, I would have a cycle every 35-36 days which would last 6 days.
But now, since using the cream, my first cycle came after 36 days with 1 day of brown discharge. My second cycle came in after 42 days with 2-3 days of brown discharge. And this last cycle I had came after 27 days with 3-4 days of brown discharge. My PMS symptoms include the following: Unstable mood, felt more hot and sweaty, hair was falling out a bit more, I was getting some painful acne on my face, and I was retaining A LOT of water.
However, in addition to the above symptoms, in this most recent cycle (of 27 days), I had sore nipples, a problem I've NEVER had before. While the sore nipples reduced as the days went by, I would still experience some on and off spasms of pain in my left breast, and only occasionally in my right breast.
I would like to know the following:
1. How long do I remain on this elevated dose of progesterone? Is it when I see that my cycles are consistently regular or 28 days in length?
2. This brown discharge that I am now having before my cycle worries me. I didn't used to have it before at all. Before the cream, I used to have cycles that started red and ended red. But now they start off with really scanty brown discharge and then proceed to dark red, then red. What does the brown discharge mean? And will it eventually go away to where my period starts red right away?
3. I'm assuming that because of my more prominent PMS symptoms this last cycle, that my progesterone was going down too fast. Should I adjust my dosage to accommodate this by reducing it the first two weeks of my cycle and increasing it the last two weeks? Or should I stop the cream the first two weeks and then start it again last two weeks, and if so, what would be the dosage in these cases?
4. I've been retaining a lot of water and I feel like I'm weighing a lot more. What can I do to address this problem?
5. What does the main in the breasts signify? What should I be doing differently?
I would really appreciate answers to these questions as I don't know who else to ask and look forward to any insight and advice on this matter.
Btw, I get plenty of Vitamin D supplementation: I take 20,000IU/day.